Switching to Rebif...
avatar
LadeeEmpress posted:
Hello all:

I hope everyone is doing well or at least surviving through this hot hot summer here in the Northeast US!

I had a relapse in January and recently had another one in July. My MRI in January showed a couple new lesions. My neuro has decided that she is not impressed with my progress on Copaxone so I am going on Rebif.

I have to admit that I am a bit excited about being injection free until my Rebif prescription is filled...

Any suggestions with switching to this new treatment???
Reply
 
avatar
PAUL50726 responded:
Hi LadeeEmpress. I was on Rebif from July 2007 to March 2011. Doing the injections didn't bother me. However, the next day after the injection, I would feel weak and run down. Taking Aleve before the injection helped. The Rebif worked for a while since during that time there were no new legions. After my last MRI when the doctor discovered some new legions, I was taken off that medication and placed on Tysabri. I hope the Rebif works for you, but if it doesn't there are other choices.
 
avatar
LHanan responded:
I was on Copaxone for 6 years. During that time I went from walking normally to being confined to a wheelchair. Lost my employment. But I had no adverse side effects to the drug.

Finally my doctor put me on Rebif. Even though I medicated 2 hours before the injection and 2 hours after, I always had high fevers, shakes, paralysis, loss of bowel and bladder control, severe muscle cramps, nausea, etc. So my doctor put me on a half dose. The side effects were the same. After 9 months I stopped the Rebif and went on LDN, completely against my doctor's orders. Within 2 weeks I felt "normal" and regained bowel and bladder control. I am still in a wheelchair, but at least I am not sick all the time.
 
avatar
terryirishlady replied to LHanan's response:
LHanan, Sorry to hear about your side effects. I have been on Rebif over two years. No new legions but I get the mild fever and aches sometimes lasting through the next day.

Terry